MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer reference: 2184149-2018-00207.During an ablation procedure, a patient burn occurred.The patient experienced a burning pain at the grounding pad location and the procedure was stopped.Blisters were noted around the perimeter of the grounding pad located on the lateral hip.There were four blisters with varying sizes.The pad was removed and a new grounding pad was placed on the opposite side of the body on the same area.The lesion was then able to be completed with no additional issues.The burn was treated with triple antibiotic ointment with padded tegaderm and the patient is being followed.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, four images were submitted for evaluation.The images appear to show that the patient had several burns in multiple locations where the grounding pad had been placed.Visual inspection was based solely upon a review of the photographs received.The device was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the patient burn remains unknown.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8170903
Report Number2182269-2018-00144
Device Sequence Number19197344
Product Code GXD
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model NumberRF-DGP-S
Device Lot Number20180702
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 LESION NT2000¿ PAIN MANAGEMENT RF GENERATOR
Outcome Attributed to Adverse Event Other;